| Model Number |
19AGN-751 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
Cardiac Arrest (1762)
| Date of Event |
02/27/2023
Type of Reportable Event
Death
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported that on (b)(6) 2023, a 19mm regent heart valve was selected for an implant into the aortic position.During the procedure the holder handle was fully inserted into the orifice at a 90 degree angle.Fragmentation of the obturator element was noted during fixation of the valve.The leaflet to the valve ring broke off.The dislodged leaflet dislodged as one piece and was removed from the patient.There was no resistance felt when rotating the valve.The physician rotated the valve with the valve rotator.No instruments encountered the valve at the time of dislodgement.The patient collapsed intraoperatively and was put on cardiopulmonary bypass.It was noted that the severity of the event was life threatening.A 19mm regent heart valve was implanted as a replacement.On an unknown date the patient passed away.The cause of the death is multi-organ failure.The implanter classified the death as due to the destruction of the device resulted in a 150% increase in aortic clamping time.No additional information provided.
Additional Manufacturer Narrative
An event of leaflet dislodgement when attempting to rotate the valve intra-operatively and patient death was reported.Information from field indicated that a replacement 19 mm regent heart valve was implanted and the overall procedure time was significantly increased.A prolonged implant procedure has the potential to result in a higher risk for bleeding and end-organ failure including renal failure.Field indicated that the cause of the death was due to multi-organ failure, the implanter classified the death as due to the destruction of the device resulted in a 150% increase in aortic clamping time.There was no resistance noted when rotating the valve with the valve rotator.A returned device assessment could not be performed as the device was not returned for analysis.Based on the information received, the root cause of the reported incident could not be conclusively determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.